Nonlinear Dynamics

, Volume 90, Issue 4, pp 2841–2849 | Cite as

Application of Morse potential in nonlinear dynamics of microtubules

  • Slobodan Zdravković
  • Aleksandr N. Bugay
  • Aleksandr Yu. Parkhomenko
Original Paper


We here present a model of nonlinear dynamics of microtubules using modified extended tanh-function method as a mathematical tool. Interaction between neighbouring dimers belonging to a single protofilament is commonly modelled by a harmonic potential. In this paper, we introduce a more realistic Morse potential energy instead. We obtained three solitary waves as before, when the harmonic potential was used. However, the Morse potential allows transition from the state when elastic term in the expression for total energy is bigger than the inertial one to the state when the inertial potential is bigger. Also, three new solutions were obtained.


Microtubules Morse potential Kink solitons 



We acknowledge support from Project within the Cooperation Agreement between the JINR, Dubna, Russian Federation and Ministry of Education and Science of Republic of Serbia: Theory of Condensed Matter Physics. The works of S. Zdravković was supported by funds from Serbian Ministry of Education and Sciences (Grant No. III45010). The work of A.N. Bugay was supported by Russian Science Foundation (Project No. 17-11-01157).


  1. 1.
    Dustin, P.: Microtubules. Springer, Berlin (1984)CrossRefGoogle Scholar
  2. 2.
    Cifra, M., Pokorný, J., Havelka, D., et al.: Electric field generated by axial longitudinal vibration modes of microtubule. BioSystems 100, 122–131 (2010)CrossRefGoogle Scholar
  3. 3.
    Havelka, D., Cifra, M., Kučera, O., et al.: High-frequency electric field and radiation characteristics of cellular microtubule network. J. Theor. Biol. 286, 31–40 (2011)CrossRefGoogle Scholar
  4. 4.
    Zdravković, S., Kavitha, L., Satarić, M.V., et al.: Modified extended tanh-function method and nonlinear dynamics of microtubules. Chaos Solitons Fract. 45, 1378–1386 (2012)CrossRefzbMATHGoogle Scholar
  5. 5.
    Zdravković, S.: Microtubules: a network for solitary waves. J. Serb. Chem. Soc. 82(5), 469–481 (2017)CrossRefGoogle Scholar
  6. 6.
    Satarić, M.V., Tuszyński, J.A., Žakula, R.B.: Kinklike excitations as an energy-transfer mechanism in microtubules. Phys. Rev. E 48, 589–597 (1993)CrossRefGoogle Scholar
  7. 7.
    Satarić, M.V., Tuszynski, J.A.: Relationship between the nonlinear ferroelectric and liquid crystal models for microtubules. Phys. Rev. E 67, 011901 (2003)CrossRefGoogle Scholar
  8. 8.
    Zdravković, S., Satarić, M.V., Zeković, S.: Nonlinear dynamics of microtubules—A longitudinal model. Europhys. Lett. 102, 38002 (2013)CrossRefGoogle Scholar
  9. 9.
    Zdravković, S., Zeković, S., Bugay, A.N., et al.: Localized modulated waves and longitudinal model of microtubules. Appl. Math. Comput. 285, 248–259 (2016)MathSciNetGoogle Scholar
  10. 10.
    Zeković, S., Muniyappan, A., Zdravković, S., et al.: Employment of Jacobian elliptic functions for solving problems in nonlinear dynamics of microtubules. Chin. Phys. B 23, 020504 (2014)CrossRefGoogle Scholar
  11. 11.
    Zdravković, S., Maluckov, A., Đekić, M., et al.: Are microtubules discrete or continuum systems? Appl. Math. Comput. 242, 353–360 (2014)zbMATHMathSciNetGoogle Scholar
  12. 12.
    Zdravković, S., Gligorić, G.: Kinks and bell-type solitons in microtubules. Chaos 26, 063101 (2016)CrossRefMathSciNetzbMATHGoogle Scholar
  13. 13.
    Ali, A.H.A.: The modified extended tanh-function method for solving coupled MKdV and coupled Hirota-Satsuma coupled KdV equations. Phys. Lett. A 363, 420–425 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    El-Wakil, S.A., Abdou, M.A.: New exact traveling wave solutions using modified extended tanh-function method. Chaos Solitons Fract. 31, 840–852 (2007)CrossRefzbMATHGoogle Scholar
  15. 15.
    Abdou, M.A.: New solitons and periodic wave solutions for nonlinear physical models. Nonlinear Dyn. 52, 129–136 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    Kudryashov, N.A., Loguinova, N.B.: Extended simplest equation method for nonlinear differential equations. Appl. Math. Comput. 205, 396–402 (2008)zbMATHMathSciNetGoogle Scholar
  17. 17.
    Zdravković, S., Satarić, M.V.: Parameter selection in a Peyrard–Bishop–Dauxois model for DNA dynamics. Phys. Lett. A 373, 2739–2745 (2009)CrossRefzbMATHGoogle Scholar
  18. 18.
    Tabi, C.B., Ekobena Fouda, H.P., Mohamadou, A., et al.: Wave propagation of coupled modes in the DNA double helix. Phys. Scr. 83, 035802 (2011)CrossRefzbMATHGoogle Scholar
  19. 19.
    Ndjoko, P.B., Bilbault, J.M., Binczak, S., et al.: Compact-envelope bright solitary wave in a DNA double strand. Phys. Rev. E 85, 011916 (2012)CrossRefGoogle Scholar
  20. 20.
    Sulaiman, A., Zen, F.P., Alatas, H., et al.: The thermal denaturation of the Peyrard–Bishop model with an external potential. Phys. Scr. 86, 015802 (2012)CrossRefzbMATHGoogle Scholar
  21. 21.
    Bugay, A.N., Aru, G.F.: New types of solitonic excitations in a nonlinear helicoidal model of DNA and their biological significance. Nonlin. Phenom. Complex Syst. 17, 1–9 (2014)zbMATHMathSciNetGoogle Scholar
  22. 22.
    Kononova, O., Kholodov, Y., Theisen, K.E., et al.: Tubulin bond energies and microtubule biomechanics determined from nanoindentation in silico. J. Am. Chem. Soc. 136, 17036–17045 (2014)CrossRefGoogle Scholar
  23. 23.
    Satarić, M.V., Ilić, D.I., Ralević, N., et al.: A nonlinear model of ionic wave propagation along microtubules. Eur. Biophys. J. 38, 637–647 (2009)CrossRefGoogle Scholar
  24. 24.
    Sekulić, D.L., Satarić, B.M., Tuszynski, J.A., et al.: Nonlinear ionic pulses along microtubules. Eur. Phys. J. E 34, 49 (2011)CrossRefGoogle Scholar
  25. 25.
    Bugay, A.N.: Nonlinear waves as signals in microtubules. Nonlin. Phenom. Complex Syst. 18, 236–242 (2015)Google Scholar
  26. 26.
    Darvishi, M.T., Najafi, M., Arbabi, S., et al.: Exact propagating multi-anti-kink soliton solutions of a (3+1)-dimensional B-type Kadomtsev–Petviashvili equation. Nonlinear Dyn. 83, 1453–1462 (2016)CrossRefzbMATHMathSciNetGoogle Scholar
  27. 27.
    Darvishi, M.T., Kavitha, L., Najafi, M., et al.: Elastic collision of mobile solitons of a (3+1)-dimensional soliton equation. Nonlinear Dyn. 86, 765–778 (2016)CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2017

Authors and Affiliations

  1. 1.Laboratorija za atomsku fiziku (040), Institut za nuklearne nauke VinčaUniverzitet u BeograduBelgradeSerbia
  2. 2.Joint Institute for Nuclear ResearchDubnaRussia

Personalised recommendations